For claims problems, compromising between the proportional and constrained equal awards rules
Economic Theory, 2015, vol. 60, issue 3, 495-520
For the problem of adjudicating conflicting claims, we define a family of two-claimant rules that offer a compromise between the proportional and constrained equal awards rules. We identify the members of the family that satisfy particular properties. We generalize the rules to general populations by requiring “consistency”: The recommendation made for each problem should be “in agreement” with the recommendation made for each reduced problem that results when some claimants receive their awards and leave. We identify which members of the two-claimant family have consistent extensions, and we characterize these extensions. Here too, we identify which extensions satisfy particular properties. Finally, we propose and study a “dual” family. Copyright Springer-Verlag Berlin Heidelberg 2015
Keywords: Claims problems; Proportional rule; Constrained equal awards rule; Consistency; Consistent extension; C79; D63; D74 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed
Downloads: (external link)
Access to full text is restricted to subscribers.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:60:y:2015:i:3:p:495-520
Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2
Access Statistics for this article
Economic Theory is currently edited by Nichoals Yanneils
More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().